Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 29, 2011, 4:10 AM CDT for Jasper County, Porter County, Indiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 4:10 AM CDT (09:10 UTC)
- Expired
- Jul 29, 2011, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:00 AM CDT | HEAVY RAIN 2.32 | 5 Nne Valparaiso, IN | 24 HOUR RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2796 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
173 WGUS53 KLOT 290910 FFWLOT INC073-127-291400- /O.NEW.KLOT.FF.W.0028.110729T0910Z-110729T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 410 AM CDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JASPER COUNTY IN NORTHWEST INDIANA... PORTER COUNTY IN NORTHWEST INDIANA... * UNTIL 900 AM CDT * AT 404 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE MOVING ACROSS CENTRAL AND SOUTHERN PORTER COUNTY. EMERGENCY MANAGEMENT REPORTED THAT SEVERAL ROADS IN AND AROUND VALPARAISO WERE FLOODED. 2.25 INCHES OF RAIN HAD ALSO BEEN MEASURED IN VALPARAISO. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL PORTER COUNTY AND STEADILY SAG SOUTHWARD TOWARD THE JASPER COUNTY BORDER THROUGH 5 AM CDT. AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS POSSIBLE ACROSS CENTRAL PORTER COUNTY DUE TO THE ADDITIONAL STORMS. SOUTHERN PORTER AND FAR NORTHERN JASPER COUNTIES MAY RECEIVE 1 TO 2 INCHES OF RAINFALL BEFORE STORMS MOVE OUT OF THE AREA IN THE NEXT 1 TO 3 HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH HAVEN...VALPARAISO...WHEELER AND KOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692 $$ MDB
4 follow-up statements
834 WGUS73 KLOT 291016 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 516 AM CDT FRI JUL 29 2011 INC073-127-291400- /O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PORTER IN-JASPER IN- 516 AM CDT FRI JUL 29 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND PORTER COUNTIES UNTIL 900 AM CDT... AT 513 AM CDT...THUNDERSTORM ACTIVITY HAD DIMINISHED ACROSS CENTRAL PORTER AND EXTREME NORTHERN JASPER COUNTIES. AT 400 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL ROADS WERE CLOSED IN AND AROUND VALPARAISO DUE TO FLOODING. EVEN THOUGH RAIN HAS DECREASED SIGNIFICANTLY IN INTENSITY...RUNOFF FROM THE 2 TO 3 INCHES THAT FELL WILL CONTINUE TO CAUSE FLOODING THROUGH AT LEAST DAYBREAK. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH HAVEN...VALPARAISO...WHEELER AND KOUTS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE GROVE... DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH HAVEN... VALPARAISO...WHEELER AND KOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS... HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692 $$ MDB
697 WGUS73 KLOT 291116 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 616 AM CDT FRI JUL 29 2011 INC073-127-291400- /O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PORTER IN-JASPER IN- 616 AM CDT FRI JUL 29 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND PORTER COUNTIES UNTIL 900 AM CDT... SHOWERS AND THUNDERSTORMS REMAIN OUTSIDE THE WARNED AREA BUT RUNOFF FROM THE 2 TO 3 INCHES OF RAIN THAT FELL EARLIER THIS MORNING WILL CONTINUE TO CAUSE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS... HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692 $$
253 WGUS73 KLOT 291248 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 748 AM CDT FRI JUL 29 2011 INC073-127-291400- /O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PORTER IN-JASPER IN- 748 AM CDT FRI JUL 29 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND PORTER COUNTIES UNTIL 900 AM CDT... AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF LIGHT TO MODERATE RAIN MOVING ACROSS WILL COUNTY IN NORTHEAST ILLINOIS. THIS AREA OF RAIN MAY MOVE ACROSS THE WARNING AREA BETWEEN 8 AND 9 AM CDT THIS MORNING...BUT ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT. EARLIER THIS MORNING...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL ROADS WERE CLOSED IN AND AROUND VALPARAISO DUE TO FLOODING. EVEN THOUGH ADDITIONAL HEAVY RAIN IS NOT EXPECTED...RUNOFF FROM THE 2 TO 3 INCHES THAT FELL WILL CONTINUE TO CAUSE FLOODING...AS IT SLOWLY RECEDES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH HAVEN...VALPARAISO...WHEELER AND KOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS... HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692 $$
829 WGUS73 KLOT 291355 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 855 AM CDT FRI JUL 29 2011 INC073-127-291410- /O.EXP.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PORTER IN-JASPER IN- 855 AM CDT FRI JUL 29 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN JASPER AND PORTER COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 AM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692 $$ BMD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:37 AM CDT, 33 minutes earlier.
Area forecast discussion, Jul 29, 3:37 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 337 AM CDT FRI JUL 29 2011 .DISCUSSION... 337 AM...CONVECTION CONTINUES TO DEVELOP ACROSS NORTHWEST INDIANA AS IT SHIFTS EAST EARLY THIS MORNING AS AN UPPER LEVEL WAVE CONTINUES TO SHIFT EAST ACROSS SOUTHERN LOWER MICHIGAN. WHILE OVERALL SPEED OF THIS ACTIVITY HAS LIMITED HEAVIER RAINFALL AMOUNTS...WILL CONTINUE THE FLASH FLOOD WATCH ACROSS NORTHWEST INDIANA UNTIL ITS 12Z EXPIRATION AND CANCEL IT FOR THE NORTHERN IL COUNTIES AS VERY WEAK COLD FRONT SETTLES ACROSS THE AREA. THIS FRONT WILL SLOWLY PUSH SOUTH ACROSS THE CWA DURING THE DAY. ANOTHER UPPER LEVEL WAVE NOW PUSHING ACROSS NORTHERN MISSOURI WILL MOVE ACROSS CENTRAL IL LATER TODAY AND EXPECT THE POSSIBILITY OF ANOTHER ROUND OF THUNDERSTORMS TO AFFECT THE SOUTHERN HALF/THIRD OF THE CWA THROUGH THIS EVENING. WHILE THESE STORMS MAY PRODUCE VERY HEAVY RAIN...IT WILL BE OVER AREAS THAT HAVE BEEN RELATIVELY DRY...FROM RECENT RAINS...AND WHILE LOCALIZED/MINOR FLOODING MAY DEVELOP...IF THE HEAVY RAIN DEVELOPS...WILL NOT BE ISSUING A FLOOD WATCH AT THIS TIME. FOCUS THEN SHIFTS TO FOG DEVELOPMENT TONIGHT INTO SATURDAY MORNING. UNDER CLEAR SKIES AND LIGHT WINDS...VISIBILITIES AT NUMEROUS LOCATIONS HAVE TANKED ACROSS SOUTHERN WI INTO NORTHEAST IA EARLY THIS MORNING. APPEARS THERE WILL BE A BREAK IN THE CLOUDS FOR A FEW HRS THROUGH SUNRISE ACROSS NORTHERN IL...AND FOG DEVELOPMENT THIS MORNING IS ALSO LIKELY...JUST NOT SURE HOW LOW VIS MAY DROP. BETTER CONFIDENCE FOR FOG TONIGHT WITH CLEARING SKIES AND WINDS LIKELY TO GO CALM IN MANY LOCATIONS. WOULD THINK DENSE FOG...OR AT LEAST PATCHY DENSE FOG WOULD BE POSSIBLE BUT WILL CARRY JUST AREAS OF FOG FOR NOW. AS HIGH PRESSURE SETTLES OVER THE AREA SATURDAY...EXPECT DEWPOINTS TO DROP SOME BUT WITH PLENTY OF SUN AND NO PUSH OF COOLER AIR... EXPECT TEMPS BACK UP NEAR 90...THOUGH COOLER NEAR THE LAKE WITH A LAKE BREEZE EXPECTED. THIS HIGH DRIFTS EAST SUNDAY WITH ANOTHER WEAK COLD FRONT PUSHING SOUTH ACROSS THE WESTERN LAKES DURING THE AFTERNOON. FLOW TURNS BACK SOUTHWESTERLY SUNDAY ALLOWING TEMPS TO WARM A FEW MORE DEGREES ALONG WITH DEWPOINTS CREEPING BACK INTO THE LOWER/MID 70S PRODUCING HEAT INDICES TO 100 OR SLIGHTLY HIGHER. DEWPOINT FORECAST NOW A LITTLE BIT TRICKY IN GENERAL...GIVEN HOW WET THE SOIL/GROUND IS AWAY FROM THE URBAN AREA...GUIDANCE/MODEL DEWPOINTS MAY END UP BEING TOO LOW WHICH BECOMES A CONCERN LATER NEXT WEEK WHEN THE MODELS ARE SUGGESTING UPPER 70S/LOWER 80S FOR DEWPOINTS. THIS FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON INTO MONDAY...MAINLY ACROSS THE NORTHERN CWA BUT IT EVENTUALLY WASHES OUT WITH ANOTHER WEAK HIGH BUILDING ACROSS THE REGION BY MONDAY EVENING. PATTERN APPEARS TO WANT TO REPEAT ITSELF MID WEEK AS THE UPPER RIDGE TRIES TO BUILD INTO THE AREA BUT TOO CLOSE TO THE EDGE WITH POSSIBLE PRECIP/CONVECTION...CLOUD DEBRIS...ETC. TUESDAY INTO WEDNESDAY MAY END UP BEING VERY WARM...ESPECIALLY ACROSS THE SOUTHERN CWA. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 08Z... * SHRA/TSRA LINGERING NEAR MDW UNTIL 09Z. * POTENTIAL FOR MVFR VIS IN BR/HZ AFTER ABOUT 11Z. PAW //DISCUSSION...UPDATED 06Z... TSRA HAVED CONTINUED TO DEVELOP IN THE AREA AHEAD OF A COLD FRONT JUST NORTHWEST OF RFD AT 06Z...AIDED BY AN UPPER LEVEL IMPULSE MOVING ACROSS THE AREA. THE FRONT IS EXPECTED TO MOVE TO SOUTHEAST OF THE TERMINALS BY AROUND 10Z-11Z WITH ANY REMAINING TSRA ALONG AND AHEAD OF IT. WITH THE RAINFALL OVERNIGHT AND LIGHT WINDS BEHIND THE FRONT BR/HZ MAY DEVELOP TOWARDS DAYBREAK AND RESTRICT VISIBILITIES TO MVFR LEVELS. PAW //ORD AND MDW CONFIDENCE...UPDATED 08Z... * MEDIUM CONFIDENCE IN SHRA/TSRA EXITING MDW AREA BY 09Z. * MEDIUM CONFIDENCE IN BR/HZ DEVELOPING...LOW CONFIDENCE IN HOW LOW VISIBILITY WILL GO. PAW //OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z... SATURDAY...VFR. SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR. MONDAY...VFR. TUESDAY...CHANCE OF TSRA...OTHERWISE VFR. WEDNESDAY...CHANCE OF TSRA. KJB && .MARINE... 305 AM CDT SYNOPSIS...LOW PRESSURE OF 29.3 INCHES OVER EASTERN HUDSON BAY WILL TRACK NORTHEAST INTO NORTHERN QUEBEC THIS MORNING. THIS WILL CAUSE A COLD FRONT TRAILING FROM THE LOW TO SLOWLY PUSH SOUTHEAST ACROSS THE FAR SOUTHERN PORT OF THE LAKE EARLY THIS MORNING. A RIDGE OF HIGH PRESSURE AVERAGING 30.0 INCHES WILL BUILD FROM THE NORTHERN PLAINS ACROSS THE WESTERN GREAT LAKES REGION BY FRIDAY NIGHT. THE RIDGE WILL SLOWLY SLIDE SOUTHEAST OVER THE WEEKEND. BY SUNDAY AFTERNOON...A COLD FRONT TRAILING FROM LOW PRESSURE AVERAGING 29.4 INCHES MOVING EAST ACROSS HUDSON BAY WILL APPROACH NORTHERN LAKE MICHIGAN. THE FRONT WILL SWEEP ACROSS THE LAKE LATE SUNDAY INTO EARLY MONDAY...WITH HIGH PRESSURE AVERAGING 30.0 INCHES BUILDING INTO THE WESTERN LAKES BEHIND THE FRONT. ANOTHER FRONT IS EXPECTED TO CROSS THE LAKE LATER TUESDAY. DETERMINING PREVAILING WIND DIRECTION OVER THE NEXT FEW DAYS WILL BE THE MAIN FORECAST CHALLENGE. WIND FLOW ACROSS THE LAKE IS MORE OR LESS NORTHWESTERLY EARLY THIS MORNING THOUGH THERE IS A FAIR AMOUNT OF VARIABILITY FROM OB SITE TO OB SITE THANKS TO A WEAK PRESSURE GRADIENT. A WEAK FRONTAL BOUNDARY OVER THE FAR SOUTHERN PART OF THE LAKE WILL PUSH SOUTHWARD AS A COOL FRONTAL BOUNDARY YET THIS MORNING AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS LOWER MICHIGAN. HIGH PRESSURE OVER THE NORTHERN PLAINS AND UPPER MISSISSIPPI RIVER VALLEY WILL SPREAD EASTWARD INTO THE WESTERN LAKES BEHIND THE FRONT. WINDS ARE EXPECTED TO TURN NORTHERLY AS THE LOW AND FRONT MOVE AWAY FROM THE LAKE DURING THE MID/LATE MORNING HOURS. SPEEDS MAY COME UP INTO THE 10-20 KT RANGE FOR A SHORT TIME LATE THIS MORNING WITH A TIGHTER GRADIENT BETWEEN THE DEPARTING LOW AND THE APPROACHING HIGH BUT THIS WILL BE SHORT LIVED. THE HIGH WILL BE FIRMLY IN PLACE BY TONIGHT ALLOWING ANY INCREASED WINDS TO WEAKEN AND THE DIRECTION TO BECOME VARIABLE. LIGHT AND VARIABLE WINDS LOOK TO PREVAIL SATURDAY AS THE HIGH PASSES BUT SOUTHWEST WINDS WILL INCREASE SATURDAY EVENING INTO SUNDAY BEHIND THE HIGH. A WEAK TROUGH WILL CROSS THE NORTHERN SECTIONS OF THE LAKE SATURDAY NIGHT AND THIS MAY BRING SLIGHTLY STRONGER WINDS THERE. HIGH PRESSURE RETURNS SUNDAY NIGHT BRINGING ANOTHER PERIOD OF LIGHT AND VARIABLE WINDS BUT A WELL ORGANIZED TROUGH WILL APPROACH TUESDAY BRINGING AN INCREASE IN SOUTHERLY WINDS...WHICH MAY EXCEED 20 KT...WITH A SHIFT TO THE NORTH LATER TUESDAY NIGHT AS THE TROUGH PASSES. STILL EARLY FOR DETAILS BUT HIGH PRESSURE MAY BUILD IN RATHER QUICKLY WEDNESDAY WHICH COULD KEEP WINDS FROM INCREASING TOO MUCH BUT IF THE GRADIENT TIGHTENS ENOUGH IN THE PRESENCE OF COOL ADVECTION WINDS COULD REACH THE 20 TO 30 KT RANGE FOR A TIME. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 AM FRIDAY. LM...NONE. &&
Hazardous weather outlook, Jul 28, 4:46 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 446 PM CDT THU JUL 28 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 446 PM CDT THU JUL 28 2011 /546 PM EDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES OVER 100 DEGREES. THUNDERSTORMS...SOME OF MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZED HAIL. VERY HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: HEAT INDICES AT OR ABOVE 105 DEGREES ARE LIKELY INTO EARLY THIS EVENING...ESPECIALLY SOUTH OF INTERSTATE 80. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS BY LATE AFTERNOON. ADDITIONAL THUNDERSTORMS DEVELOPING OVER PORTIONS OF IOWA AND SOUTHEAST MINNESOTA MAY MOVE EAST INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE LATE EVENING AND OVERNIGHT HOURS. DISCUSSION: A NEARLY STATIONARY FRONTAL BOUNDARY...REINFORCED BY COOLER OUTFLOW FROM OVERNIGHT AND EARLY MORNING STORMS...STRETCHES FROM NEAR THE QUAD CITIES TO NEAR KANKAKEE TO NORTH OF RENSSELAER INDIANA LATE THIS AFTERNOON. VERY WARM...HUMID AND UNSTABLE AIR RESIDES ALONG AND SOUTH OF THIS FRONT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THIS FRONT DURING THE LATE AFTERNOON HOURS...AND MAY PERSIST INTO THE EVENING. STRONG INSTABILITY AND THEIR POSITION ALONG THE SOUTHERN PERIPHERY OF FASTER MID LEVEL FLOW ALOFT SUGGEST THESE STORMS MAY PRESENT A THREAT OF ISOLATED SEVERE WEATHER...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THUNDERSTORMS WERE ALSO DEVELOPING ACROSS PORTIONS OF IOWA INTO SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THIS AFTERNOON...IN ASSOCIATION WITH A MID LEVEL DISTURBANCE MOVING ACROSS THE AREA WEST OF THE MISSISSIPPI RIVER. THIS DISTURBANCE WILL TRACK EAST ACROSS WISCONSIN AND NORTHERN ILLINOIS LATER TONIGHT...AND WILL LIKELY RESULT IN AN INCREASE IN THUNDERSTORM COVERAGE LATER THIS EVENING AND OVERNIGHT. THESE STORMS WILL ALSO PRESENT THE POTENTIAL FOR DAMAGING WINDS AND SOME HAIL...BUT WILL ALSO LIKELY BE HEAVY RAINFALL PRODUCERS. PORTIONS OF THE NORTHERN ILLINOIS PORTION OF THE OUTLOOK AREA HAVE RECEIVED SEVERAL BOUTS OF HEAVY RAIN OVER THE PAST SEVERAL DAYS...AND ADDITIONAL HEAVY RAINFALL COULD CAUSE NEW OR ADDITIONAL FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY...AND POSSIBLY WILL LINGER INTO FRIDAY EVENING ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN LATE SUNDAY...AND PERIODS OF THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-292145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 446 PM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN LATE SUNDAY...AND PERIODS OF THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO THURSDAY OF NEXT WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 446 PM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH TONIGHT MAINLY ACROSS THE SOUTHERN HALF OF THE LAKE...WITH FREQUENT CLOUD TO WATER LIGHTNING AND THE POTENTIAL FOR WIND GUSTS OVER 35 KNOTS IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN OVER MUCH OF THE LAKE SUNDAY AND SUNDAY NIGHT...AND TUESDAY INTO THURSDAY OF NEXT WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Local storm report, Jul 29, 1:06 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
106 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG VILLA PARK 41.89N 87.98W
07/28/2011 DUPAGE IL LAW ENFORCEMENT
DEBRIS AND SIGNS DOWN NEAR NORTH AVENUE AND SUMMIT.
&&
ALLSOPPSpecial weather statement, Jul 29, 1:08 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
108 AM CDT FRI JUL 29 2011
ILZ004>006-011>014-290700-
BOONE IL-COOK IL-DE KALB IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
108 AM CDT FRI JUL 29 2011
...SPECIAL WEATHER STATEMENT...
AT 1 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST ILLINOIS...
GENERALLY EAST OF THE WOODSTOCK...GENOA AND DEKALB AREAS...AND NORTH
OF THE INTERSTATE 88 AND EISENHOWER EXPRESSWAY CORRIDORS INTO THE
CENTRAL CHICAGO METRO AREA. THESE THUNDERSTORMS WERE MOVING EAST AT
35 MPH...AND WILL CONTINUE TO BRING FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...AND ISOLATED WIND GUSTS OF 40 TO 50
MPH TO THE AREA THROUGH ABOUT 3 AM CDT.
LOCATIONS IMPACTED INCLUDE...
HARWOOD HEIGHTS... NILES... MORTON GROVE...
NORRIDGE... PARK RIDGE... ROSEMONT...
SCHILLER PARK... GLENVIEW... NORTHFIELD...
OHARE AIRPORT... OAK PARK... FRANKLIN PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4236 8782 4223 8781 4214 8774 4208 8767
4191 8762 4190 8760 4184 8760 4174 8753
4183 8876 4237 8870
RATZERLocal storm report, Jul 29, 1:24 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
124 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
07/28/2011 M64 MPH LMZ741 IL C-MAN STATION
HARRISON-DEVER CRIB.
&&
ALLSOPPLocal storm report, Jul 29, 1:30 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM FLOOD CHICAGO 41.88N 87.63W
07/29/2011 COOK IL EMERGENCY MNGR
VIADUCTS FLOODED UNDER LAKE SHORE DRIVE FROM OAK STREET
TO IRVING PARK ROAD.
&&
ALLSOPPLocal storm report, Jul 29, 1:56 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
07/29/2011 M40 MPH LMZ741 IL C-MAN STATION
HARRISON-DEVER CRIB.
&&
ALLSOPPSpecial weather statement, Jul 29, 4:04 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 404 AM CDT FRI JUL 29 2011 ILZ023-INZ001-010-011-290930- JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN- 404 AM CDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 400 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRADLEY...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. ESTIMATED 50 MPH WINDS BLEW DOWN SMALL TREE BRANCHES IN KANKAKEE AT 358 AM CDT. LOCATIONS IMPACTED INCLUDE... BRADLEY... KANKAKEE... AROMA PARK... MOMENCE... HOPKINS PARK... CONRAD... LAKE VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4127 8726 4104 8724 4103 8785 4121 8787 ALLSOPP
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:17 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 3 hr |
| Jul 29, 7:48 AM CDT | Special Weather Statement | LOT | Newton | 27 min |
| Jul 29, 8:02 AM CDT | Flash Flood Warning | LOT | Benton | 5 hr |
| Jul 29, 8:19 AM CDT | Special Weather Statement | LOT | Jasper, Newton | 56 min |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.